MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the metal stiffening cannula was difficult to removed from an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter.The device was required to drain bile during a percutaneous transhepatic gallbladder drainage (ptgbd) procedure.The device was placed via seldinger technique, then the user attempted to removed the cannula but it was stuck in the catheter.The catheter and cannula were removed from the patient as a unit and an additional like-device was obtained; however the same failure occurred.Finally, a third device was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The first failed catheter is reported under patient identifier (b)(6).The second failed catheter is reported under patient identifier (b)(6) (this report).
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.On 17aug2022, cook japan received a complaint from dr.(b)(6), a representative at the (b)(6)hospital, located in the city of (b)(6).Upon the placement of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter (rpn: ult7.0-35-25-p-5s-cldm-wf-hc, lot: 14399163), the stiffening cannula became stuck inside the catheter.The entire device was removed from the patient.Upon the insertion of a new device, the procedure was successfully completed.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu), manufacturing instructions and quality control procedures, as well as a visual inspection, functional test and dimensional verification of the returned device, were conducted during the investigation.One ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was returned for evaluation with the metal stiffener fully inserted into the catheter.There was no damage observed on the stiffener or catheter upon visual inspection.During table-top testing, the cannula was confirmed to be stuck within the lumen of the catheter.The distal tip of the catheter and stiffener were manipulated, which released the stiffener.The catheter inner diameter and stiffener outer diameter measured within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure prior to distribution.A review of the device history record (dhr) for lot 14399163 catheter shaft subassembly lots sa14336400 and sa14336401, as well as disposable stiffening cannula lot sa13972629, found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.The product ifu, [t_multi2_rev1] ¿multipurpose drainage catheter,¿ provides the following information to the user related to the reported failure mode: precautions: ¿when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.¿ instructions for use: ¿under fluoroscopic control, perform standard techniques for placement of percutaneous draining catheters, either by seldinger access or trocar access.-once catheter is in desired location, remove any wire guides, trocars, or stiffeners, allowing the catheter to for its configuration.¿ how supplied: ¿supplied sterilize by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ evidence gathered upon review of the dmr, ifu, and associated dhrs, suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product and the results of our investigation, it was concluded that a component failure without any design or manufacturing issue contributed to the reported incident.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15283744
Report Number1820334-2022-01391
Device Sequence Number2392905
Product Code GBO
UDI-Device Identifier00827002137684
UDI-Public(01)00827002137684(17)241207(10)14399163
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2024
Device Model NumberN/A
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-WF-HC
Device Lot Number14399163
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown